MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER, I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by user facility: the complainant reported that during 100% visual inspection, a particle was observed in one (1) bag.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) pab mixing container was received for evaluation.The add port had been accessed and the set port was intact.Through visual observation, particle was observed.The particle was on the inside of the bag and would have been in contact with the solution.An optical image of the particle was obtained, and its length measured.Then, the particle was placed in the fourier transform infrared spectroscope (ftir) for analysis.The results are show below.Pab bag particle 1: measured 561 um and was identified as acrylonitrile-butadiene-styrene (abs).A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was also reviewed, and the batch met and passed all release criteria and tests.Additionally, twenty (20) reserve samples were inspected, and no particulate matter (pm) was found.Per the lab results, the acrylonitrile-butadiene-styrene (abs) was unable to be found on any b.Braun materials used in the manufacturing process nor in the listing of manufacturing processing supplies.Therefore, based on the investigation results, the pm could potentially be from compounding materials or external exposure by a 3rd party.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21415316
Report Number2021236-2025-00004
Device Sequence Number7586728
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)231223(17)251130(10)J3S705
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberS5904-52
Device Lot NumberJ3S705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown